MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5670362
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Paresis (1998); Dysphasia (2195)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On july 12, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio iq meter read inaccurately high compared to her feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation, since the patient could not be reached by phone for additional information.It is unclear when the alleged meter inaccuracy began.The patient reported obtaining what she felt were inaccurate high blood glucose readings of ¿131 and 41 mg/dl¿ with the subject meter on unspecified dates/times.The patient manages her diabetes with a combination of insulin (humulin r and humulin n) and oral medication (metformin).It was not reported if the patient made any changes to her usual diabetes management regimen in response to the alleged issue.The patient reported that on (b)(6) 2024, at 12:00 pm, after the alleged issue began, she was ¿not able to talk, even raise her hand or move¿ for about 30 minutes.At the onset of the symptoms, the patient reportedly received assistance from family who took her to bed and provided apple juice and then she slept.No other device was used for testing.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the test strip vial was intact and the test strips were stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged inaccuracy issue began and there is insufficient information to rule out the contribution of the subject device to the event.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key19803502
Report Number3008382007-2024-00036
Device Sequence Number7525235
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5670362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Initial Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale